May 8, 2010
Thank you as always for all your efforts on this site. I hope you dont mind seeking extra medical opinions on this issue; and my apologies for being somewhat more long-winded than usual. Do you agree with Dr. Gallant below? I have a wonderful ID/HIV doc here in Bangkok; she is/was a lecturer at Chulalongkorn University, has a practice at 2 of the leading hospitals in Bangkok, travels to nearly all the HIV related conferences and keeps up-to-date with all the latest developments, etc. Apart from all that she has a wonderful and caring personality and approach; I have great confidence in her. But, i would like to get another opinion if I may about an issue I have. In January 2009, I had a vitrectomy essentially because I had severe "floaters" (and in fact as part of the Eye Hospital procedure they ran an HIV test, which is when I first discovered I was infected!). I have only had the vitrectomy in the left eye (the right still needs doing). The operation was successful. But now the focus in that left eye has changed, and my Eye Surgeon has said that it is likely due to increased onset of cataract, which he had said at the outset could occur with such an operation. I really would like to get the lens replaced in that eye (and then eventually have the vitrectomy and lens replacement done in the right eye). It is particularly annoying having two different focuses between each eye, particularly now that I have a new senior job offer! But my ID/HIV doc has said to wait another year because of concerns of possible immune constitution (??). I am 56, take Stocrin and Truvada. Prior to starting HAART last August, my CD4 was 206 and had been declining since January and my Vl was 274,000. After 2 months on HAART my VL was undetectable and my CD4 was 153 (in Oct) and then Jan VL still undetectable and CD4 173 (over those last 2 readings my CD4% had increased 5% (the CD4 is still stubbornly low!!, but I am pleased with the results thus far, even though my lipids are getting far too high-but that is another question/issue for another time!). My next set of blood tests are due in July. I have not had any real issues with the medication, but I feel that the disparity in eye focus makes me a little "fuzzy"/disoriented, especially when walking on the street (I don't think it is the Stocrin). Given this limited background: do you think there is a danger/issue with immune constitution or other issues if I have the cataract surgery? Sorry again for all this, but thanks again in advance. Bangkok
On May 1, 2010 Joel E. Gallant, M.D., M.P.H. replied:
I don't see any reason why you couldn't have the surgery. Now that you have an undetectable viral load and your CD4 count is stable, the risk of immune reconstitution is very low.
Response from Dr. Frascino
Yes, I would agree with Dr. Gallant.
use of isentress
Can it be the HIV magical Cure?Sample for free free free
- Ear Infection After Oral Sex With No Protection Does It Mean I Have HIV
- Floaters After Touching Skin Worried I Have HIV
- Groin Pain After Swallowing Cum Worried I Have HIV
- Itchy Balls After Anal Sex Without Condom What Are The Chances Of HIV
- Pain In Balls After Rimming Sign Of HIV AIDS
- Rash After Touching A Bloody Scab Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.